Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 92, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 29, 2011, 11:03 AM EDT for Allen County, Indiana. It took effect at May 30, 2011, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 11:03 AM EDT (15:03 UTC)
- In effect from
- May 30, 2011, 2:00 AM EDT
- Expired
- May 29, 2011, 9:27 PM EDT
- In force
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marys River near Fort Wayne (SASI3). The gauge peaked at 13.08 ft at May 29, 2011, 11:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04182000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
002 WGUS43 KIWX 291503 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1103 AM EDT SUN MAY 29 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES SAINT MARYS RIVER AT MULDOON BRIDGE AFFECTING ALLEN COUNTY ...FLOODING SEVERITY FORECAST TO INCREASE FROM MINOR TO MODERATE FOR THE FOLLOWING RIVERS IN INDIANA...OHIO TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL... PULASKI AND STARKE COUNTIES TIPPECANOE RIVER ABOVE WINAMAC AFFECTING CARROLL...PULASKI AND WHITE COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .RECENT HEAVY RAINFALL...COMBINED WITH ADDITIONAL EXPECTED RAINFALL... IS CAUSING FLOODING ALONG AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC049-085-099-131-149-301503- /O.EXT.KIWX.FL.W.0086.000000T0000Z-000000T0000Z/ /ORAI3.2.ER.110527T0815Z.110530T0600Z.000000T0000Z.NO/ 1103 AM EDT SUN MAY 29 2011 ...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER NEAR ORA * UNTIL FURTHER NOTICE. * AT 10 AM SUNDAY THE STAGE WAS 13.1 FEET AND STEADY. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * AT 13.0 FEET...FLOODING BEGINS TO AFFECT STREETS AND HOMES IN MONTEREY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.3 FEET WHICH OCCURRED ON MAY 18 2009. $$ INC015-131-181-301502- /O.EXT.KIWX.FL.W.0087.000000T0000Z-000000T0000Z/ /WMCI3.2.ER.110528T1136Z.110531T0600Z.000000T0000Z.NO/ 1103 AM EDT SUN MAY 29 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER ABOVE WINAMAC * UNTIL FURTHER NOTICE. * AT 10 AM SUNDAY THE STAGE WAS 10.9 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * AT 11.5 FEET...HOUSES AND LOTS ARE FLOODED IN EASTERN PARTS OF WINAMAC NEAR THE STATE ROUTE 14 BRIDGE. SOME EVACUATIONS BECOME NECESSARY. THE CAMPGROUND AND TOWN PARK IN WINAMAC ARE FLOODED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 11.0 FEET WHICH OCCURRED ON JAN 18 2007. $$ INC001-003-OHC161-301502- /O.EXT.KIWX.FL.W.0073.000000T0000Z-110602T1200Z/ /DCRI3.2.ER.110524T0927Z.110530T1800Z.110601T1200Z.NO/ 1103 AM EDT SUN MAY 29 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL THURSDAY MORNING. * AT 8 AM SUNDAY THE STAGE WAS 18.5 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE TO CREST NEAR 20.2 FEET AROUND 2 PM MONDAY MAY 30 AND FALL BELOW FLOOD STAGE AROUND 8 AM WEDNESDAY JUNE 1. * AT 20.5 FEET...INDIANA 101 NORTH OF PLEASANT MILLS IS CLOSED BY FLOOD WATER. EXTENSIVE AGRICULTURAL FLOODING IS IN PROGRESS. RESIDENTS OF THE EAST AND SOUTHEAST SIDE OF DECATUR BECOME CONCERNED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.7 FEET WHICH OCCURRED ON JUN 14 2004. $$ INC003-301502- /O.NEW.KIWX.FL.W.0092.110530T0600Z-110601T0600Z/ /SASI3.1.ER.110530T0600Z.110530T1200Z.110531T0600Z.NO/ 1103 AM EDT SUN MAY 29 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE SAINT MARYS RIVER AT MULDOON BRIDGE * FROM LATE TONIGHT TO LATE TUESDAY NIGHT. * AT 10 AM SUNDAY THE STAGE WAS 13.1 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE VERY EARLY MONDAY MORNING AND CREST NEAR 14.2 FEET AROUND 2 PM MONDAY MAY 30 AND FALL BELOW FLOOD STAGE AROUND 2 AM TUESDAY MAY 31. * AT 14.0 FEET...FLOODING OCCURS IN PARKS AND LOW FARMLAND THROUGHOUT SOUTHERN ALLEN COUNTY. THE CITY OF FORT WAYNE STARTS 24 HOUR FLOOD FIGHTING PROCEDURES. $$ INC069-179-301502- /O.NEW.KIWX.FL.W.0093.110529T1503Z-110531T2300Z/ /BLFI3.1.ER.110529T0552Z.110530T0000Z.110530T2300Z.NO/ 1103 AM EDT SUN MAY 29 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER NEAR BLUFFTON * UNTIL TUESDAY EVENING. * AT 8 AM SUNDAY THE STAGE WAS 10.7 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE TO CREST NEAR 10.9 FEET AROUND 8 PM SUNDAY MAY 29 AND FALL BELOW FLOOD STAGE AROUND 7 PM MONDAY MAY 30. * AT 11.0 FEET...RIVER ROAD AT BLUFFTON BEGINS TO FLOOD. $$
1 follow-up statement
741 WGUS83 KIWX 300127 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 927 PM EDT SUN MAY 29 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... SAINT MARYS RIVER AT MULDOON BRIDGE AFFECTING ALLEN COUNTY THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC003-300157- /O.CAN.KIWX.FL.W.0092.000000T0000Z-110601T0600Z/ /SASI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 927 PM EDT SUN MAY 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE SAINT MARYS RIVER AT MULDOON BRIDGE * AT 8 PM SUNDAY THE STAGE WAS 12.9 FEET * FLOOD STAGE IS 14.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 29, 5:01 AM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, May 29, 5:01 AM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EDT SUN MAY 29 2011 .SHORT TERM... TODAY THROUGH MONDAY NIGHT. STILL OVERCOMING FCST BIAS BLAMED ON MORE ANEMIC 21 UTC SPC SREF ANALYSIS CONVEYING LESSER DEEP LYR SHEAR AND INSTABILITY. FINAL WEIGHTING MORE TOWARD 00/06 UTC NAM AND 03 UTC SREF IN THAT STRONGER MIDLVL FLOW ON PERIPHERY OF BUILDING SRN APPALACHIA RIDGE TO AFFORD 0-6KM SHEAR VALUES AROUND 40 KTS THIS AFTN ACRS SRN GRTLKS. ALSO PRIOR SREF FAILED IN SUPPRESSING WARM FNTS NWD RETREAT. HERE AGAIN GIVEN SAT EVENING CONVECTIVE CLUSTER ACRS NRN IL/NRN IN AND OVERNIGHT ELEVATED CONVECTION ACRS CNTL IL INTO NERN KS...FAVOR SWD SUPPRESSED REDEFINITION OF FNTL BAND AND HETEROGENEOUS AIRMASS MAINTENANCE. AFTERNOON HEATING AND BROAD/RICH THETA-E RESERVOIR TO SOUTH SHOULD YEILD MUCAPE IN 3000-3500 J/KG RANGE BY LATE AFTN WITH NRN CWA PARCELS ROOTED IN LOWEST 30MB. N-S DLS GRADIENT AND ALTHOUGH STILL DISPARITY BTWN SREF/NAM SUSPECT 30KTS S TO 50 KTS NRN CWA PER MEDIAN LTSTR SREF/NAM COMPROMISE. INVERTED V/MODEL DOWNDRAFT CAPE 1000-1500 J/KG SUGGEST WIND AS GRTS RISK...SECONDARILY HAIL GIVEN FAVORABLE WET BULB ZERO/FZG LVL HGTS/HAIL GROWTH ZONE CAPE. WHILE CONFIDENCE IS TOO LOW TO GO LIKELY POPS NRN CWA HAVE AFFORDED STRONG MIDRANGE POPS WITH SCT SEVERE WORDING WITH LOWERING POPS TO FAR SRN CWA WITHIN WARM SECTOR...WITH CONVECTION CHCS WANING WITH DIURNAL COOLING. PINNACLE OF MID/UPR OH VLY RIDGE MONDAY WITH MIDLVL WARMING ABOVE SUBSIDENCE INVERSION TO SQUELCH CONV CHCS DESPITE STRONG INSTABILITY. LTL CHANGE TO GOING TEMP FCST SAVE SLGTLY WARMER SRN CWA IN WARM SECTOR TODAY...HOT MONDAY WITH LWR 90S PER 925MB/8H TEMPS LOOKS GOOD. && .LONG TERM... TUESDAY THROUGH SATURDAY...AN UPPER LEVEL RIDGE WILL HAVE AMPLIFIED AND EXPANDED NORTH OF THE OHIO RIVER EARLY TUESDAY AT THE START OF THIS PERIOD. THE GFS HAS BEEN TRENDING TOWARD A SLOWER FRONTAL SOLUTION WHICH APPEARS REASONABLE IN THIS TYPE OF AMPLIFIED PATTERN. KEPT HIGHS VERY WARM TUESDAY...89F TO 90F. RESIDUAL MOISTURE FROM AN EXTREMELY WET PERIOD THE PAST SEVERAL DAYS SHOULD HELP KEEP TEMPERATURES FROM RISING HIGHER INTO THE 90S. CURRENT THINKING IS THE FRONT SHOULD MOVE ACROSS THE AREA TUESDAY NIGHT. LOW LEVEL FORCING APPEARS MARGINAL...BUT GIVEN THE APPROACH OF THE UPPER LEVEL SHORT WAVE...CONVECTION SHOULD BE ABLE TO FIRE UPSTEAM OF THE FORECAST AREA...EVEN WITH SOME CONVECTIVE INHIBITION. THE BEST CHANCE FOR ANY SEVERE STORMS WILL BE OVER NW AREAS...FAR SW LOWER MICHIGAN INTO NORTHWEST INDIANA WHERE SOME ORGANIZED CONVECTION MAY STILL HAVE ENOUGH INSTABLITY TO PRODUCE DAMAGING WINDS. AFTER TUESDAY NIGHT...KEPT CONDITIONS DRY. THE LATEST 500 MB ANALOGS AND ECMWF/GFS TRENDS SUPPORT WARMER TEMPERATURES LATE THIS WEEK. CAN NOT RULE OUT A SHOWER OR THUNDERSTORM MAINLY LATE AFTERNOON/EVENING FRIDAY AND SATURDAY AS AFTERNOON CAPE VALUES PEAK ABOVE 3000 J/KG...BUT GIVEN LOCATION AND COVERAGE UNCERTAINTIES...KEPT THE SECOND HALF OF THE WEEK DRY FOR NOW. && .AVIATION /06 UTC TAFS/... WARM FNTL BNDRY FM RED RVR VALLEY OF TX NEWD TO NEAR KSTL-KIND. LOW CONFIDENCE THIS ROUND WITH SVRL FACTORS WEIGHING IN TO CREATE POTNLY HIGH VARIABILITY IN CONDS NOW INTO LATE MORNING. ELEVATED INSTABILITY AND WEAK IMPULSES NOTED INVOF KFWA/KASW AND UPSTREAM ACRS CNTL IL SHOULD TRACK SOUTH OF KSBN WHERE UPDRAFTS BECM ROOTED CLOSER TO SFC...COVER AT KFWA WITH LONG DURATION TEMPO GRP AS TIMING OF UPSTREAM IMPULSE MAY COME INTO PLAY 09-10 UTC. MIXING WITHIN STABLE MOIST BOUNDARY LYR SUGGESTING STRATUS COULD EASILY REDEVELOP THIS AM NORTH OF FNTL BNDRY. 20KT SERLY FLOW NOTED ON KIWX VWP AT FIRST GATE. AND WITH SLOW UPWARD CREEP OF 1000-900 MB THETA-E AIR STRONG POTNL FOR DEEP SATURATION/STRATUS TO BECM MORE WDSPRD BFR DAYBREAK. THEREAFTER STRONG MIXING THROUGH AN INCRSGLY DEEP LYR SHOULD BRING CIGS TO VFR BY AROUND 14 UTC. UNSTABLE MID/LATE AFTN INSTABILITY FOR SOME ISOLD SHRA/TSRA THOUGH ONLY WORTHY OF CB MENTION ATTM AS BEST FORCING AND SHEAR NORTH OF TERMINALS BY THEN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...DENSE FOG ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...MURPHY LONG TERM...SKIPPER AVIATION...MURPHY
Hazardous weather outlook, May 29, 10:14 AM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1014 AM EDT SUN MAY 29 2011 INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-301415- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA 1014 AM EDT SUN MAY 29 2011 /914 AM CDT SUN MAY 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY NORTH OF A WINAMAC TO FORT WAYNE TO PAULDING. DAMAGING WIND GUSTS TO 70 MPH ARE THE GREATEST THREAT...HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL RATES MAY LEAD TO FLOODING OF STREETS AND UNDERPASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING. HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022>027-032>034-OHZ024-025-301415- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... VAN WERT...DELPHOS...LIMA 1014 AM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE GREATEST RISK FOR SEVERE WEATHER WILL BE NORTH OF A WINAMAC TO FORT WAYNE TO PAULDING LINE. HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE. DAMAGING WIND GUSTS TO 70 MPH ARE THE GREATEST THREAT...HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL RATES MAY LEAD TO FLOODING OF STREETS AND UNDERPASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING. HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301415- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1014 AM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING. WIND GUSTS IN EXCESS OF 50 KNOTS AND LARGE HAIL ARE POSSIBLE IN THE STRONGEST STORMS. EXPECT LOCALLY HIGH WAVES IN AND NEAR STORMS. FOG WILL ALSO LIMIT VISIBILITY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS AND LARGE HAIL TUESDAY AFTERNOON INTO TUESDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 29, 10:25 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1025 AM EDT SUN MAY 29 2011 INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-291630- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS 1025 AM EDT SUN MAY 29 2011 /925 AM CDT SUN MAY 29 2011/ ...THREAT FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES THIS AFTERNOON AND EVENING... A LINE OF SEVERE THUNDERSTORMS WAS MOVING THROUGH CENTRAL AND EASTERN IOWA LATE THIS MORNING. THIS LINE IS EXPECTED TO CONTINUE EASTWARD AND INTENSIFY AS IT MOVES THROUGH NORTHERN ILLINOIS. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS LINE. WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION TO THE WIND THREAT...HAIL TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY IN CELLS THAT DEVELOP AHEAD OF THE MAIN LINE. AREAS MOST LIKELY TO BE AFFECTED BY THIS LINE OF STORMS WILL BE ALONG AND NORTH OF A WINAMAC INDIANA TO FORT WAYNE TO PAULDING OHIO LINE. THE MAIN LINE OF STORMS IS EXPECTED TO ENTER WESTERN PORTIONS OF INDIANA AND SOUTHERN LAKE MICHIGAN DURING THE EARLY AFTERNOON HOURS AND CONTINUE EAST. THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO TAKE SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND LOCAL MEDIA OUTLETS OR INTERNET SOURCES FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER SITUATION. FISHER/NG
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:05 PM EDT | Special Weather Statement | IWX | Grant | 25 min |
| May 28, 8:17 PM EDT | Special Weather Statement | IWX | Wells | 28 min |
| May 28, 8:24 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 51 min |
| May 28, 8:35 PM EDT | Areal Flood Advisory | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 3 hr |
| May 28, 8:38 PM EDT | Special Weather Statement | IWX | Huntington | 22 min |
| May 28, 8:41 PM EDT | Special Weather Statement | IWX | Fulton, Kosciusko, Miami, Wabash, Whitley | 34 min |
| May 28, 8:58 PM EDT | Areal Flood Advisory | IWX | Allen, Fulton, Huntington, Kosciusko, Marshall, Miami and 4 more | 3 hr |
| May 28, 9:13 PM EDT | Special Weather Statement | IWX | Allen, Huntington, Whitley | 32 min |
| May 29, 11:03 AM EDT | River Flood Warning | IWX | Huntington, Wells | 46 hr |
| May 29, 11:12 AM EDT | River Flood Watch | IWX | Carroll, White | 49 hr |
| May 29, 12:53 PM EDT | Special Marine Warning | IWX | 112 min | |
| May 29, 1:56 PM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 5 hr |
| May 29, 2:14 PM EDT | Special Marine Warning | IWX | 2 hr | |
| May 29, 2:22 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke, White | 68 min |
| May 29, 2:38 PM EDT | Tornado Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 52 min |
| May 29, 2:56 PM EDT | Tornado Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 49 min |
| May 29, 3:04 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Kosciusko, LaPorte, Marshall and 6 more | 56 min |
| May 29, 3:36 PM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 39 min |
| May 29, 3:57 PM EDT | Special Weather Statement | IWX | Kosciusko, Wabash, Whitley | 33 min |
| May 29, 4:11 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more | 49 min |
| May 29, 4:56 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 43 min |
| May 29, 5:15 PM EDT | River Flood Warning | IWX | Elkhart | 4 days |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.